MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a peripheral angioplasty with a flexor ansel guiding sheath, the sheath separated during passage.On two separate 5x90 cook sheaths physically separated during passage while using the cook angled glide.A third 5x90 cook sheath was opened and another manufacturer's glide wire was passed without trouble, the sheath did not separate or stick to the wire.It was reported that the end users started getting access in the right groin with the another manufacturer's device.The end users report using non latex, non powdered gloves.Once they got access, they advanced the cook uniglide 260cm angled stiff wire up and over.The tech reported they then flushed the wire, dipped the tip of the wire in saline, and wet the wire with wet gauze to activate the hydrophilic coating.They then opened the 5x90 ansel sheath and flushed all components.It was noticed that the end of the dilator wasn't completely opened at the tip, so the physician snipped the tip of the dilator.The physician began advancing the sheath on the uniglide.The tech held the end of the wire while the physician advanced the sheath near the access site.The physician then met resistance, the sheath was not advancing and then the hub of the sheath broke off (mdr# 1820334-2017-00816).It was reported the sheath was inserted about half way.They removed the sheath, wiped down the wire and inserted a new 5x90 ansel sheath.Approximately half inserted, the sheath separated (mdr#1820334-2017-00814).None of the separation occurred in the patient's body so the physician was able to get hold of the sheath and safely remove it.They opened a new 5x90 ansel sheath and inserted it approximately to the iliac's.He then removed the uniglide and inserted another manufacturer's hydrophilic wire.They said they had no further issues from that point on and the case was completed successfully.The patient experienced extended moderate sedation due to the length of the procedure.Patient was a (b)(6) year old male with calcified anatomy.There was no harm or adverse effects to the patient reported due to this occurrence.The following are related as all of these devices were used in the same procedure:.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, manufacturing instructions, quality control, functional testing, and visual inspection of the returned device was conducted during the investigation.One used flexor ansel guiding sheath was returned for evaluation the sheath tubing was returned separated from the check-flo and the dilator was returned inserted through the check-flo.The flare of the sheath passed go no go gauge testing and the connector cap was noted to be within specification.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided and the results of the investigation, a definitive root cause could not be conclusively determined.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6545844
Report Number1820334-2017-00816
Device Sequence Number10916656
Product Code DYB
UDI-Device Identifier00827002481893
UDI-Public(01)00827002481893(17)200127(10)7629049
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-5.0-18/38-90-RB-ANL0-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/04/2017
Supplement Report FDA Received Date06/08/2017
Patient Sequence Number1
Patient Age68 DA